Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 61, NWS Midland/Odessa, TX

July 3, 20254 counties in Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 3, 2025, 11:54 AM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2025, 11:54 AM CDT (16:54 UTC)
Expired
Jul 3, 2025, 3:00 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Crane County, TX, Ector County, TX, Midland County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 19 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 2:36 PM CDTFLASH FLOOD3 Ene Odessa, TXThe Drive Texas website indicated water was covering the roadway of the Business I20 north service road near East Loop 338.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 162 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WGUS54 KMAF 031654
FFWMAF
TXC103-135-329-461-032000-
/O.NEW.KMAF.FF.W.0061.250703T1654Z-250703T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1154 AM CDT Thu Jul 3 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Northern Crane County in western Texas...
  Eastern Ector County in western Texas...
  Western Midland County in western Texas...
  Northwestern Upton County in western Texas...

* Until 300 PM CDT.

* At 1154 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Potentially 2 and 4 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Midland, Odessa, Crane, West Odessa, Midland International Air and 
  Space Port, Pleasant Farms, Crane County Airport, Odessa 
  Schlemeyer Field and Warfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3209 10240 3209 10239 3209 10238 3209 10234
      3209 10232 3209 10229 3209 10222 3209 10221
      3209 10217 3185 10218 3128 10212 3129 10226
      3130 10230 3131 10240 3136 10272 3166 10252
      3204 10252 3208 10253

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Greening
1 follow-up statement
363 
WGUS74 KMAF 031852
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
152 PM CDT Thu Jul 3 2025

TXC103-135-329-461-032000-
/O.CON.KMAF.FF.W.0061.000000T0000Z-250703T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crane TX-Ector TX-Midland TX-Upton TX-
152 PM CDT Thu Jul 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS 
AFTERNOON FOR NORTHERN CRANE, EASTERN ECTOR, WESTERN MIDLAND AND 
NORTHWESTERN UPTON COUNTIES...

At 152 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. Flash flooding is ongoing.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Midland, Odessa, Crane, West Odessa, Midland International Air and 
  Space Port, Pleasant Farms, Crane County Airport, Odessa 
  Schlemeyer Field and Warfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3209 10240 3209 10239 3209 10238 3209 10234
      3209 10232 3209 10229 3209 10222 3209 10221
      3209 10217 3185 10218 3128 10212 3129 10226
      3130 10230 3131 10240 3136 10272 3166 10252
      3204 10252 3208 10253

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Greening

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:06 AM CDT, 5 hours 48 minutes earlier. Its key messages:

  • Updated at 604 AM CDT Thu Jul 3 2025
  • A Flood Watch is in effect through this afternoon for West Texas and Southeast New Mexico. The best rain chances remain in the Davis Mountains and vicinity. Rain chances decrease through the weekend into next week.
  • Temperatures gradually warm to around normal Saturday, decrease a few degrees Sunday, then warm back to normal by midweek.
Area forecast discussion, Jul 3, 6:06 AM CDT, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
606 AM CDT Thu Jul 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 604 AM CDT Thu Jul 3 2025

- A Flood Watch is in effect through this afternoon for West Texas
  and Southeast New Mexico. The best rain chances remain in the
  Davis Mountains and vicinity. Rain chances decrease through the
  weekend into next week.

- Temperatures gradually warm to around normal Saturday, decrease
  a few degrees Sunday, then warm back to normal by midweek.

&&

.SHORT TERM...
(Today through Friday afternoon)
Issued at 345 AM CDT Thu Jul 3 2025

Rainy with a continued risk for flash flooding, but drier and warmer
weather is on the way. Early this morning, IR and radar imagery
again shows scattered showers/storms drifting over the area, albeit
more from the south to the north as opposed to southeast to
northwest in previous nights. Deterministic and ensemble models
depict the mid to upper tropospheric Pacific Coast trough and
southeastern US air pattern holding today before beginning to
decrease on Friday. This will allowing southerly humid winds aloft
to continue funneling in anomalously high moisture and disturbances
aloft aiding mid to upper ascent. 1.83" PWATs on KMAF sounding and
satellite derived PWAT up to 2.03" over Lower Trans Pecos and Davis
Mountains were seen this evening, as well as nearly saturated
profiles into the upper troposphere with southeast winds from the
surface to mid troposphere, indicating potential for heavy rain
through warm rain processes remain a possibility amidst deep humid
flow. Ensembles and NAEFS ensembles show PWATs 1.40" to 1.60" range
through today and 1.75 to 2.00 standard deviations above
climatological averages, respectively, providing additional evidence
that the humid tropical air mass over the area that has been present
since this weekend will be slow to move out of the area. A flash
Flood Watch is in effect for the forecast area into 00Z today as a
result of saturated soils nearly everywhere from frequent wetting
rains since last week. Near the surface, WPC Surface Analysis
depicts development of lee troughing from the lee of the northern
Rockies to the central Rockies building south into the lee of higher
terrain from central NM into southeast NM, as well as leeward of
higher terrain across W TX this afternoon into tomorrow. This lee
troughing will maintain humid upslope flow north and east of
Guadalupes, Davis Mountains, and Lower Trans Pecos, while winds
shift to more southerly to southwesterly southwest of there. As a
result, dew point temperatures in the upper 60s to lower 70s F, and
initially dew point temperatures in the lower to mid 60s F for
higher elevations prevail today. With still abundant low cloud cover
limiting diurnal heating and evaporational cooling from rain in
showers/storms limiting warming of surface layer, highs today remain
below average. Heights/thicknesses aloft will be building, so high
temperatures will still be slightly warmer than yesterday. However,
we can still expect the lower to mid 80s, mid to upper 70s higher
elevations, northern Lea County and parts of the Permian Basin, and
mid to upper 80s Upper Trans Pecos and Rio Grande basins, with lower
to mid 90s from Presidio Valley into Big Bend. PoPs again increase
from low to medium this morning into medium to high range by the
afternoon into the evening, with highest PoPs over Marfa Plateau,
southern Culberson County, and then SE NM plains into Upper Trans
Pecos and southern Rio Grande basins. With drier air working into
the area as heights/thicknesses build and winds become less
easterly, PoPs will decrease more quickly in the evening as a result
as well. Tonight, PoPs decrease to near zero except for southern and
easternmost parts of the forecast area, with cloud cover scattering
out and lifting except for easternmost Permian Basin. Dew point
temperatures will remain elevated, so radiational cooling will
remain limited while lows again fall into the mid 60s to lower 70s.

4th of July this year marks the start of the much talked about
warming and drying trend models have been picking up since early
this week. PoPs will increase to low to medium from eastern Permian
Basin into Stockton Plateau, Marfa Plateau, and Big Bend, with
highest PoPs in Big Bend. However, PoPs will be below 15% elsewhere
as drier air moves into the area. Dew point temperatures over the
western higher terrain of W TX into SE NM plains will fall into the
mid 50s F to lower 60s F through the afternoon into the evening.
With less cloud cover however, highs will once again rise into the
mid 80s to lower 90s F, mid to upper 90s along the Rio Grande from
Presidio Valley into Big Bend. These high temperatures have not been
seen for a few days now, and with recent wetting rains it may
continue to feel humid despite the drying trend.

NBM grids show rainfall through Friday evening ranging from a few
hundredths of an inch to 0.50" to 0.75". This will be lower than
previous days and less widespread, but nonetheless with all the rain
that has fallen since last week, it will not take much for flash
flooding to occur where heavier and/or more persistent
showers/storms develop. Lowest percentile ensembles show at least a
few hundredths to a tenth of an inch over most of the area, medium
to high probability of 0.25" areawide, medium probability of 0.50"
to 0.75" from southern Culberson County and Marfa Plateau into Big
Bend and easternmost Permian Basin, and low to medium probability of
1.00" to 1.50" over easternmost Permian Basin. Spreads will also be
lower and in the 0.25" to 0.75" range, lower than previous days and
showing an end to extremely heavy convective rains for a while is in
sight. For more on details regarding return to warmer and drier
weather more typical of early July to the area, see the long term
discussion below.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 345 AM CDT Thu Jul 3 2025

Friday night, the upper trough exits the region east, and a ridge
begins developing over western Chihuahua.  The ridge will gradually
build north through the weekend, to southwest New Mexico by Sunday
morning.  Meanwhile, an inverted trough will be pushing west through
the Gulf toward the Texas coast.  The arrival of the ridge Friday
night/Saturday will bring an end to the current wet spell, but the
NBM is still insistent on ramping rain chances back up on Sunday,
possibly due to the wetter ECMWF/CMC, both of which develop
convection on the west side of the inverted trough Saturday night,
pushing it into the CWA Sunday.  NAEFS ensembles continue to
advertise PWATS at a minimum of 2 std devs through 12Z Saturday, and
at least 1.2 through Sunday, so locally heavy rainfall potential
remains.  Current radar bias is averaging over 2.75 (still in
tropical mode!), and although models gradually decrease PWATs
through the weekend, they'll remain high enough for tropical
downpours to continue.  Chances decrease Monday through Wednesday,
w/best chances remaining out west due the faux monsoon.

W/the arrival of the ridge, thicknesses/temperatures will continue
to increase through Saturday, which continues to be the warmest day
this forecast.  Even so, that means highs only right around normal
for early July.  Highs will dip 3-4 F Sunday if the aforementioned
convection pans out, then gradually increase through Wednesday,
rounding out the forecast right around normal.  Unfortunately, a
recurring LLJ each night will continue to keep overnight lows
uncomfortably warm.  These will peak Sunday morning at a little less
than 5 F above normal.

NBM wind speeds throughout the extended are too low.

&&

.AVIATION...
(12Z TAFS)
Issued at 604 AM CDT Thu Jul 3 2025

MVFR or lower CIGs lifting to VFR for terminals across SE NM
plains, Upper Trans Pecos, Stockton Plateau, and into central
Permian Basin 15Z-01Z. VFR VIS except for MVFR VIS or lower in
showers/storms and mist or fog. Main impacts from storms at
terminals are heavy rain, lightning, and gusty winds. Winds
outside storms should remain light other than for most of Permian
Basin into eastern Stockton Plateau, where there's medium
confidence in winds becoming gusty up to 15 knots 15Z-01Z and
slowly decreasing in speed into 04Z before becoming lighter again.
MVFR or lower CIGs are forecast to build back west into central
Permian Basin and terminals such as MAF 07Z-09Z, remaining below
VFR CIGs into end of period. However, there is uncertainty in how
far west MVFR or lower CIGs will reach 07Z-12Z Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               84  70  91  72 /  60  40  30  10
Carlsbad                 81  68  92  69 /  70  30  10   0
Dryden                   83  72  91  72 /  70  40  50  10
Fort Stockton            84  70  91  71 /  70  20  40  10
Guadalupe Pass           76  65  85  68 /  70  40  10   0
Hobbs                    81  68  91  68 /  70  30  10   0
Marfa                    78  65  83  63 /  90  40  40  10
Midland Intl Airport     83  71  92  72 /  60  30  20  10
Odessa                   82  70  91  72 /  50  20  20  10
Wink                     84  70  92  70 /  60  20  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through this evening for Andrews-Borden-Central
     Brewster-Chinati Mountains-Chisos Basin-Crane-Davis
     Mountains-Davis Mountains Foothills-Dawson-Eastern
     Culberson-Ector-Gaines-Glasscock-Guadalupe Mountains Above
     7000 Feet-Guadalupe and Delaware Mountains-Howard-Loving-
     Lower Brewster County-Marfa Plateau-Martin-Midland-Mitchell-
     Pecos-Presidio Valley-Reagan-Reeves County Plains-Scurry-
     Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

NM...Flood Watch through this afternoon for Central Lea-Eddy County
     Plains-Guadalupe Mountains of Eddy County-Northern Lea-
     Southern Lea.

&&

SHORT TERM...94
LONG TERM....99
AVIATION...94

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:00 PM CDTAreal Flood WarningMAFCulberson, Jeff Davis11 hr
Jul 2, 9:04 PM CDTFlash Flood WarningMAFPecos4 hr
Jul 2, 10:00 PM CDTAreal Flood WarningMAFReeves9 hr
Jul 2, 10:46 PM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Presidio4 hr
Jul 3, 12:42 AM CDTFlood WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more24 hr
Jul 3, 6:23 AM CDTRiver Flood WarningMAFBrewster62 hr
Jul 3, 7:33 AM CDTRiver Flood WarningMAFPresidio6 hr
Jul 3, 8:19 AM CDTFlash Flood WarningMAFGlasscock, Midland3 hr
Jul 3, 8:38 AM CDTRiver Flood WarningMAFBrewster3 days
Jul 3, 9:25 AM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Pecos, Presidio6 hr
Jul 3, 10:01 AM CDTFlash Flood Warning Considerable damage threatMAFBrewster, Presidio9 hr
Jul 3, 10:15 AM CDTFlash Flood WarningMAFCrane, Pecos, Ward3 hr
Jul 3, 10:20 AM CDTFlash Flood WarningMAFDawson, Martin3 hr
Jul 3, 12:25 PM CDTFlash Flood Warning Considerable damage threatMAFMidland, Upton3 hr
Jul 3, 1:20 PM CDTRiver Flood WarningMAFBrewster55 hr
Jul 3, 1:31 PM CDTFlash Flood Warning Considerable damage threatMAFAndrews, Borden, Dawson, Ector, Gaines, Howard and 1 more3 hr
Jul 3, 1:57 PM CDTRiver Flood WarningMAFPresidio58 hr
Jul 3, 3:51 PM CDTRiver Flood WarningMAFPresidio53 hr
Jul 3, 4:15 PM CDTSpecial Weather StatementMAFLoving45 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.